Affordable Access

Publisher Website

Interstitial granulomatous drug reaction to anakinra

Authors
Journal
Journal of the American Academy of Dermatology
0190-9622
Publisher
Elsevier
Publication Date
Volume
59
Issue
2
Identifiers
DOI: 10.1016/j.jaad.2007.11.004
Disciplines
  • Biology

Abstract

Interstitial granulomatous drug reactions are an uncommon entity presenting as asymptomatic, annular, erythematous to violaceous plaques. The incidence of such reactions has been increasing with the use of biologic agents. We report, to the best of our knowledge, the first such reaction to the interleukin (IL)-1 inhibitor anakinra. Our patient presented with pink dermal plaques and nodules in the periaxillary region which resolved with discontinuation of anakinra and recurred upon restarting anakinra. Biopsy revealed a diffuse dermal infiltrate of lymphocytes and histiocytes with interspersed neutrophils and eosinophils. Fragmentation and degeneration of collagen and elastic fibers was also present. Withdrawal of anakinra led to complete resolution of the lesions. Interstitial granulomatous drug reactions are increasing in frequency and we add anakinra to the list of causative agents.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Interstitial granulomatous drug reaction to sorafe...

on Archives of Dermatology September 2011

A case of interstitial granulomatous drug reaction...

on British Journal of Dermatology May 2004

Interstitial granulomatous drug reaction due to th...

on Journal of the European Academ... April 2009

Interstitial granulomatous drug reaction to adalim...

on American Journal of Dermatopat... June 2010
More articles like this..